Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 73, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Dec 5, 2019, 7:30 AM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2019, 7:30 AM MST (14:30 UTC)
- Expired
- Dec 5, 2019, 10:30 AM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 59 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161
WGUS55 KFGZ 051430
FFWFGZ
AZC025-051730-
/O.NEW.KFGZ.FF.W.0073.191205T1430Z-191205T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
730 AM MST Thu Dec 5 2019
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 1030 AM MST.
* At 728 AM MST, gauge reports indicated gauges along Wet Beaver
Creek near Montezuma Castle have risen 3 ft this morning. Flash
flooding is already occurring.
* Some locations that will experience flooding include...
Mcguireville and Montezuma Castle National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3464 11180 3458 11185 3457 11185 3457 11186
3461 11186 3461 11185 3465 11182
$$
ET1 follow-up statement
730
WGUS75 KFGZ 051736
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
1036 AM MST Thu Dec 5 2019
AZC025-051743-
/O.EXP.KFGZ.FF.W.0073.000000T0000Z-191205T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
1036 AM MST Thu Dec 5 2019
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY HAS EXPIRED...
The rain has ended. Water will continue to run high, but flooding is
no longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3464 11180 3458 11185 3457 11185 3457 11186
3461 11186 3461 11185 3465 11182
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Dec 5, 3:31 AM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 5, 3:31 AM MST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 331 AM MST Thu Dec 5 2019 .SYNOPSIS...Scattered rain and mountain snow showers will continue this morning, along with areas of patchy fog. Cool, but drier weather arrives this afternoon. After dry and seasonable conditions Friday and Saturday, another weather system will bring unsettled weather back to the region Sunday and Monday. && .DISCUSSION...Low pressure centered over southwestern Utah this morning is pushing a trough axis through Arizona, resulting in scattered rain and snow showers. The trough will push east into New Mexico by midday with showers decreasing through the morning hours. Snow is being observed here in Bellemont at this time (~3am MST), and areas near and above 7,000 ft could see some light snowfall this morning. Accumulations will be limited by the wet ground and above freezing surface temperatures. Areas of the Mogollon Rim draining into Oak Creek, the Verde River, and Wet Beaver Creek received 0.50" - 1.50"+ of rainfall in the last 24 hours which has led to significant snowmelt and runoff into these waterways. Flash Flood Warnings remain in effect this morning and anyone in these areas should avoid flood waters. These water courses will likely see elevated water levels throughout the day today. Showers ending this afternoon will allow for some clearing, but high clouds are quick to move in again tonight lasting through Friday. Friday and Saturday will see temperatures rise above average, before another broad trough moving through the west brings unsettled weather Sunday and Monday. This will lead to a chance for additional rain and mountain snow showers. Models are in agreement with drier conditions returning Tuesday. && .AVIATION...For the 12Z package...Expect widespread MVFR and local IFR conditions due to low ceilings and fog through 18z Thursday. Showers to continue along the high terrain with rain and snow mix possible at times. After 18z Thursday, improving ceilings and visibilities to VFR for most of northern Arizona, lingering stratus along the Mogollon Rim may bring local MVFR conditions. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect breezy southwest winds along with scattered rain and high elevation snow showers to continue through early Thursday. Fair weather can be expected Thursday afternoon into Friday. Saturday through Monday...Dry conditions continue through Saturday afternoon. More widespread chances for wetting rains and mountain snow return Sunday. Chances for showers decrease Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCT AVIATION...ET FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:54 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 6 hr |
| Dec 5, 3:00 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.